Will I ever have the courage to come off my medication?

I mean it’s pretty obvious from the title what this post is going to be about, right?

And it’s something that has been racking at my brain the past week. If you’re new to my website I’m currently taking a medication daily called sertraline for my anxiety and depression and have been just touching four months down the line.

All I can say is confidence.

What a changed person I have become and for the better, I’m not going to sugar coat it and says it’s been easy because the beginning was the hardest like any new object in your life can be.

And if you’re going through something similar you can read my from the very first “medication related” blog post here or if you’re just intrigued check it out!

I thought writing this update was important, keeping a diary if you like on the stages to follow up on the previous and for myself to see the progress in my emotions.

One thing I’m going to go back to that I quoted above is confidence. I swear I have gained this new confidence in the last couple of months and I feel FABULOUS

Adventuring out by myself, doing things I’ve never imagined doing! I feel alive again!!!

No anxiety about going to Tesco alone or feeling like I’m about to faint.

No wanting to cry because I feel out my comfort zone and want to be in my safe zone at home.

No panicking about getting a tube by myself in a crowed situation.

I just cannot explain how good it feels to feel like this?! I’ve never not known myself to be a panicky mess and it’s amazing!

The downsides:

I feel more depressed than I feel my anxiety – it’s not the best balance but without sounding picky I think I prefer it just because my anxiety stopped me doing so much.

Feeling emotionless: you guessed it another dreaded side effect…know when you’re hormonal and want to cry over anything? I cannot seem to do that I feel numb…but then again it blocks out the constant panic I beforehand had in my chest 24/7.

The headaches: ever since I have been suffering with severe headaches from time to time to the point I need to sit in a dark room, but with any medication there is side effects.

Counselling seems pointless: it’s frustrating because I waited 6-8 weeks to go back to counselling again but feeling like this I feel like I’m taking nothing in? All the exercises and tasks I’ve been set e.g face something I feel like going to Tesco alone..I feel like I can do it now I feel emotionless because I’m not panicking? Then on the other hand if I choose to finish my sessions early I will be discharged…then if I come off my medication it will be a viscous circle again?!

My biggest worry currently is what is going to happen the day I start weaning myself off these “happy tablets”.

I keep putting off my 3 month review with my doctor because I’m scared of hearing “shall we try wean you off” I’m just not ready but I don’t want to be dependent forever? I want to build myself up again!

Will I be able to cope?

Or will I spin back to how I was beforehand?

Will I be able to leave the house?

Go to work and not have a panic attack in the toilet?

Go to town alone to do the simplest task?

Avoid my friends and family because I’m scared of embarrassing myself?

I dread to think about it and if I’m honest I am so so scared to be that “person” again because deep down I know I’m a loud colourful individual just trapped with these demons hanging over me.

It’s one of those things in life you have to overcome and I’ve done the hardest part already accepting I needed that coping mechanism to get me through.

If anybody else is going or has been through similar situations I would love to talk and exchange advice!

Until next time and hopefully on a brighter note!

Shanice

Xox

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s